Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada/Isentress Regimen
May 8, 2012

Dr. Henry: I was first diagnosed in 11/2011. I am 57 years old. My lowest CD4 was 322 with 17% lymphs. Current CD4 is 510 with 33% lymphs. I first started on Atripla but had to stop due to severe rash (wrote to you earlier about that). I take frequent antacids so Complera wasn't a good option. Then I tried Epzicom/Isnetress but Epzicom caused severe stomach pains and my doc tested me for pancreatitis. Blood tests were OK (lipase and one other test). Since 2/14/12, I have been taking Truvada/Isentress. My last VL = 68. It was 46000 at first diagnosis. The results on the most recent VL taken May 1 have been delayed and are pending at the lab. The problem I have with the Truvada are CNS side effects. In the past I have had episodes of depression and PTSD. The Truvada seems to make those issues worse. I feel very fatigued especially first thing in the AM. 1. Would it be extremely harmful if I temporarily stop the meds for 2 weeks to a month to see if I feel better? 2. If I have to permanently change the Truvada, what would the next medication options be? I know you have said that Truvada/Isentress is usually well tolerated. Physically, I do fine on it but it's the CNS side effects. This is why I wanted to stop temporarily to see if there is marked improvement in how I feel. ( I am not currently taking any SSRIs.) Thanks for reading all of this. Ron

Response from Dr. Henry

I would discuss with your provider-changing the Truvada to Combivir for a month or so might be a reasonable option (you have been unlikely with the side effects of Epzicom and Truvada--maybe you would do OK with Combivir for a while). Once you are undetectable then perhaps other options could be considered (ie a boosted PI regime with raltegravir). Starting and stopping meds can be hard to sort out what all is going on so I usually prefer switching off offending meds to attractive alternative. KH



Previous
neuropathy
Next
High Levels Of Liver Enzymes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement